Alert archive / South Dakota / Wind Advisories in 2009

Wind Advisory 13, NWS Aberdeen, SD

September 26, 200926 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Sep 26, 2009, 3:08 PM CDT for 26 counties in South Dakota. It took effect at Sep 27, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2009, 3:08 PM CDT (20:08 UTC)
In effect from
Sep 27, 2009, 10:00 AM CDT
Expired
Sep 27, 2009, 7:00 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD
All 26 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 262008
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
308 PM CDT SAT SEP 26 2009

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY. GUSTY
NORTHWEST WINDS OF 30 MPH AND GUSTS TO OVER 45 MPH WILL DEVELOP
SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. 

SDZ003>006-009>011-015>023-033>037-045-048-051-270415-
/O.NEW.KABR.WI.Y.0013.090927T1500Z-090928T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
308 PM CDT SAT SEP 26 2009 /208 PM MDT SAT SEP 26 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ SUNDAY. 

A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY. GUSTY
NORTHWEST WINDS OF 30 MPH AND GUSTS TO OVER 45 MPH WILL DEVELOP
SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KEEFE
5 follow-up statements
000 
WWUS73 KABR 270253
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
953 PM CDT SAT SEP 26 2009

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY. STRONG
NORTHWEST WINDS OF 30 MPH WITH GUSTS TO OVER 45 MPH WILL DEVELOP
LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING.

SDZ003>006-009>011-015>023-033>037-045-048-051-271500-
/O.CON.KABR.WI.Y.0013.090927T1500Z-090928T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
953 PM CDT SAT SEP 26 2009 /853 PM MDT SAT SEP 26 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ SUNDAY. 

A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY. STRONG
NORTHWEST WINDS OF 30 MPH WITH GUSTS TO OVER 45 MPH WILL DEVELOP
LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
000 
WWUS73 KABR 270907
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
407 AM CDT SUN SEP 27 2009

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING.
STRONG NORTHWEST WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA
DURING THE MID MORNING HOURS AND BY NOON ACROSS EASTERN SOUTH
DAKOTA. THESE WINDS WILL SUBSIDE AFTER SUNSET.

SDZ007-008-271700-
/O.EXB.KABR.WI.Y.0013.090927T1800Z-090928T0000Z/
MARSHALL-ROBERTS-
INCLUDING THE CITIES OF...BRITTON...SISSETON
407 AM CDT SUN SEP 27 2009

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH
WILL DEVELOP BY EARLY AFTERNOON. THESE WINDS ARE EXPECTED TO LAST
THROUGH THE AFTERNOON AND BEGIN SUBSIDING SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ011-019>023-271700-
/O.EXT.KABR.WI.Y.0013.090927T1800Z-090928T0000Z/
DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WEBSTER...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
407 AM CDT SUN SEP 27 2009

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH
WILL DEVELOP BY EARLY AFTERNOON. THESE WINDS ARE EXPECTED TO LAST
THROUGH THE AFTERNOON AND BEGIN SUBSIDING SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>006-009-010-015>018-033>037-045-048-051-271700-
/O.CON.KABR.WI.Y.0013.090927T1500Z-090928T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
407 AM CDT SUN SEP 27 2009 /307 AM MDT SUN SEP 27 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

NORTHWEST WINDS SUSTAINED FROM 30 TO PERHAPS AS HIGH AS 40 MPH
WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA BY MID MORNING. GUSTS
AROUND 50 MPH ARE LIKELY AND COULD EVEN REACH 55 MPH IN SOME
LOCATIONS. THESE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
000 
WWUS73 KABR 271753
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1253 PM CDT SUN SEP 27 2009

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING.
STRONG NORTHWEST WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA
DURING THE MID MORNING HOURS AND BY NOON ACROSS EASTERN SOUTH
DAKOTA. THESE WINDS WILL SUBSIDE AFTER SUNSET.

SDZ003>006-009-010-015>018-033>037-045-048-051-280000-
/O.CON.KABR.WI.Y.0013.000000T0000Z-090928T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
1253 PM CDT SUN SEP 27 2009 /1153 AM MDT SUN SEP 27 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS SUSTAINED FROM 30 TO PERHAPS AS HIGH AS 40 MPH
WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA BY MID MORNING. GUSTS
AROUND 50 MPH ARE LIKELY AND COULD EVEN REACH 55 MPH IN SOME
LOCATIONS. THESE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-011-019>023-280000-
/O.CON.KABR.WI.Y.0013.090927T1800Z-090928T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1253 PM CDT SUN SEP 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL DEVELOP BY EARLY AFTERNOON. THESE WINDS ARE EXPECTED
TO LAST THROUGH THE AFTERNOON AND BEGIN SUBSIDING SHORTLY AFTER
SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KEEFE
000 
WWUS73 KABR 271957
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
257 PM CDT SUN SEP 27 2009

.A STRONG COLD FRONT SWEPT THROUGH THE AREA THIS MORNING. STRONG
NORTHWEST WINDS BEHIND THE FRONT WILL SUBSIDE AFTER SUNSET.

SDZ003>006-009-010-015>018-033>037-045-048-051-280000-
/O.CON.KABR.WI.Y.0013.000000T0000Z-090928T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
257 PM CDT SUN SEP 27 2009 /157 PM MDT SUN SEP 27 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS SUSTAINED FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH 
ARE OCCURRING ACROSS CENTRAL SOUTH DAKOTA. THESE WINDS WILL SUBSIDE
SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-011-019>023-280000-
/O.CON.KABR.WI.Y.0013.000000T0000Z-090928T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
257 PM CDT SUN SEP 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS SUSTAINED 30 TO 40 MPH...WITH GUSTS TO 45 MPH ARE
OCCURRING. THESE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KEEFE
000 
WWUS73 KABR 280008
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
708 PM CDT SUN SEP 27 2009

...WIND ADVISORY EXPIRES...

.NORTHWEST WINDS WILL CONTINUE TO FALL OFF THROUGH THE EVENING
INTO THE 15 TO 25 MPH RANGE BY 9 PM CDT.

SDZ003>011-015>023-033>037-045-048-051-280115-
/O.EXP.KABR.WI.Y.0013.000000T0000Z-090928T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
708 PM CDT SUN SEP 27 2009 /608 PM MDT SUN SEP 27 2009/

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS HAVE FALLEN OFF EARLY THIS EVENING. THUS...THE
WIND ADVISORY WAS ALLOWED TO EXPIRE.


$$

MOHR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 26, 10:30 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Sep 26, 10:30 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1030 AM CDT SAT SEP 26 2009

.UPDATE...
SATELLITE SHOWING MOSTLY CLEAR SKIES ACROSS THE REGION. CURRENT
FORECAST PACKAGE IS RUNNING WELL. HAVE MADE A FEW TWEAKS TO SKY
COVER AND SOME MINOR TEMPERATURE ADJUSTMENTS BUT NOTHING OF
SUBSTANCE. WILL REISSUE THE FIRE WEATHER WATCH LATER THIS MORNING
AND WILL LIKELY ISSUE A WIND ADVISORY FOR TOMORROW LATER THIS
AFTERNOON.

&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH MONDAY
UPPER LOW FINALLY PUSHING EASTWARD ACROSS KS EARLY THIS MORNING
AND WILL BE IN MO/IA AFTER SUNRISE. LOW/MID CLOUDS HANGING IN
ACROSS THE EASTERN CWA BUT ARE SHOWING SIGNS OF BREAKING APART
OVER THE PAST COUPLE HOURS. WHERE BREAKS HAVE OCCURRED NEAR THE
JAMES RIVER VALLEY...FOG HAS FORMED. JMS DOWN TO 1/4SM BUT ABR HAS
YET TO BE AFFECTED. FOG SATELLITE PRODUCT REVEALS FOG IN PARTS OF
BROWN/SPINK COUNTIES. LOWER DEWPOINTS ACROSS CENTRAL SD SHOULD
PREVENT ANY FOG FORMATION OUT THAT WAY. WILL GO AHEAD AND KEEP FOG
MENTION IN THE GRIDS THROUGH THE EARLY MORNING HOURS.

DRIER AND WARMER AIR WILL ADVECT IN FROM THE WEST TODAY. STILL
EXPECT LINGERING CLOUD COVER HERE AND THERE ACROSS THE EASTERN CWA
THROUGH ABOUT MIDDAY. SUNNY SKIES EXPECTED FROM THE JAMES VALLEY
AND POINTS WEST TODAY. SOUTHWEST WINDS FROM 10 TO 20 MPH COMBINED
WITH THE WARM/DRY AIRMASS MOVING IN SETS IDEAL WARMING PATTERN FOR
THIS REGION. HIGHS WILL BE WELL ABOVE NORMAL TODAY WITH 70S AND
80S EXPECTED.

CHANGE IN THE WEATHER PATTERN BEGINS ON SUNDAY AS A STRONG COLD
FRONT MOVES THROUGH THE AREA. THIS FRONT WILL BRING IN COOLER
TEMPERATURES AND WINDY CONDITIONS ON SUNDAY. NORTHWEST WINDS WILL
BE SUSTAINED IN THE 25 TO 35 MPH RANGE FROM THE JAMES VALLEY AND
POINTS WEST BY SUNDAY AFTERNOON...WITH SLIGHTLY WEAKER WINDS
ACROSS THE EASTERN CWA. WILL MORE THAN LIKELY NEED A WIND ADVISORY
FOR AT LEAST THE WESTERN CWA SUNDAY AFTERNOON. THERE ARE STILL
TIMING ISSUES WITH THE FRONT AND EASTWARD EXTENT OF HEADLINE WILL
ALSO NEED TO BE WORKED OUT ONCE 12Z MODEL DATA ARRIVES...SO WILL
LET DAY SHIFT SORT OUT THE DETAILS. MUCH DRIER AIR ALSO WORKS INTO
THE REGION SO RH VALUES WILL DROP CLOSE TO CRITICAL CONDITIONS FOR
FIRE WX DURING THE AFTERNOON. SATURDAY AND SUNDAY FIRE WX CONCERNS
ARE HIGHLIGHTED BELOW IN THE FIRE DISCUSSION.

AS FOR TEMPERATURES...BUMPED THEM UP JUST A COUPLE DEGREES SUNDAY
AND SUNDAY NIGHT. GUIDANCE NUMBERS HAVE COME UP A TAD AND WITH
WINDS STAYING UP SUNDAY NIGHT...PREVIOUS FORECAST LOWS LOOKED A
TOUCH TOO COOL. HAD TO LOWER HIGHS ON MONDAY AS COOL 850 MB TEMPS
FROM +2 TO +5 COMBINED WITH LOWER GUIDANCE NUMBERS FORCED THIS
ACTION.

.LONG TERM...MONDAY NIGHT THROUGH WEDNESDAY NIGHT.

SURFACE HIGH PRESSURE BUILDS IN ACROSS THE AREA AT THE START OF
THE PERIOD. COOLEST H85 TEMPS CONTINUE TO BE ON MON MORNING EVEN
THOUGH MODELS HAVE BEGUN TO INDICATE EVEN COLDER SFC TEMPS TUE
MORNING. HAVE DROPPED LOWS INTO THE UPPER 30S IN THE JAMES VALLEY
FOR TUE MORNING BUT WILL NEED TO MONITOR THIS AS IT MAY NOT BE
LOW ENOUGH. TUESDAY WILL SEE AN UPPER LEVEL H5 RIDGE BUILDING IN
FROM THE WEST. SOUTHWEST FLOW ALOFT WILL INDUCE A LEE SIDE TROUGH
THAT WILL MOVE INTO THE AREA WEDNESDAY BRINGING WARMER
TEMPERATURES...THOUGH THESE MAY BE MODERATED BY CLOUD COVER...AND
ANOTHER ROUND OF PRECIPITATION BY AFTERNOON. THIS PERIOD OF THE
EXTENDED FORECAST WILL SEE A SERIES OF RATHER HIGH AMPLITUDE AND
YET FAST MOVING UPPER LEVEL SYSTEMS. TEMPERATURES WILL JUMP AROUND
ACCORDINGLY.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGHOUT THE
PERIOD...WITH MOSTLY CLEAR SKIES. WINDS TODAY LOOK TO REMAIN OUT
OF THE SOUTHWEST AND COULD GUST A BIT THIS AFTERNOON FOR KMBG.
HOWEVER...ALL TAF SITES SHOULD SEE VERY GUSTY SURFACE WINDS OUT
OF THE NORTHWEST ON SUNDAY

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR LOWER BAD RIVER-UPPER CHEYENNE.

MN...NONE.
&&

UPDATE...KEEFE
SHORT TERM...TMT
LONG TERM...WISE
AVIATION...GIONTA

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 26, 4:28 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
428 AM CDT SAT SEP 26 2009

MNZ039-046-SDZ004>011-016>023-034>037-048-051-270930-
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO-
428 AM CDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS NEAR 45 MPH
WILL OCCUR ON SUNDAY AFTERNOON. THE GRASSLAND FIRE DANGER INDEX
WILL REACH THE VERY HIGH TO EXTREME CATEGORY ACROSS CENTRAL SOUTH
DAKOTA DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-015-033-045-270930-
CORSON-DEWEY-STANLEY-JONES-
428 AM CDT SAT SEP 26 2009 /328 AM MDT SAT SEP 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS NEAR 45 MPH
WILL OCCUR ON SUNDAY AFTERNOON. THE GRASSLAND FIRE DANGER INDEX
WILL REACH THE VERY HIGH TO EXTREME CATEGORY ACROSS CENTRAL SOUTH
DAKOTA DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 4:13 AM CDTFire Weather WatchABR24 hr

Nearby

Wind Advisories in South Dakota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.